Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 2000, 1:06 AM CDT for Ellsworth County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 1:06 AM CDT (06:06 UTC)
- Expired
- Jul 4, 2000, 2:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 136 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3994 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS53 KICT 040606 SVRICT KSC053-040700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 106 AM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLSWORTH COUNTY IN CENTRAL KANSAS * UNTIL 200 AM CDT. * AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOLYROOD...OR ABOUT 25 MILES NORTHEAST OF GREAT BEND...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HOLYROOD AROUND 110 AM CDT... NEAR LORRAINE AROUND 115 AM CDT... NEAR ELLSWORTH AROUND 145 AM CDT... AT 105 AM CDT LAW ENFORCEMENT OFFICIALS REPORTED 60 MPH WINDS JUST SOUTHWEST OF HOLYROOD. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR ELLSWORTH COUNTY UNTIL 200 AM CDT. LAT...LON 3870 9849 3851 9844 3853 9793 3888 9827 & ES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 8:52 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 3, 8:52 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 852 PM CDT MON JUL 3 2000 ...UPDATED... LAST NGT THE NERN PTN OF THE CWA WAS FRINGED BY CNVTN...TNGT THE WRN 1/2 OF THE AREA WL STAND THE BEST CHCS. SVRL CNVTV COMPLEXES CONT TO EVOLVE ACRS THE HIGH PLAINS FM SWRN NE ACRS WRN KS. CURRENT FCST LOOKS ON TRACK WITH HIGHEST POPS ACRS CNTRL/SCNTRL KS. ANY STMS THAT DVLP/DRIFT INTO THE AREA WL BE RATHER SLOW MOVG...SO THE HVY RAFL QUALIFIER IS WARRANTED TNGT. OTHERWISE...LTL CHG NEEDED TO GOING FCST. DARMOFAL .ICT...NONE.
In the hours before
Local storm report, Jul 3, 11:52 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1152 PM CDT MON JUL 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1042 PM RUSSELL KS WIND DAMAGE
07/03/00 RUSSELL WINDS TO 60 MPH BLEW
GUTTERING OFF HOUSE.
REPORTED BY AGTAP SPOTTER.
1043 PM RUSSELL KS 80 MPH TSTM WIND GUST
07/03/00 RUSSELL REPORTED BY KRSL RADIO IN
RUSSELL.
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 64 min |
| Jul 4, 12:36 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.